MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiry date: 05/2023.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that after some time post index procedure using a drug-coated balloon catheter, peripheral artery dissection occurred and was successfully treated.The outcome was resolved.The current status of the patient is not provided.
 
Event or Problem Description
It was reported through the results of a clinical trial that after some time post index procedure using a drug-coated balloon catheter, in the cephalic arch, the subject had an adverse event of dissection of cephalic arch and was treated with an av access circuit reintervention.Reportedly, repeated standard percutaneous transluminal angioplasty was performed and a stent graft was deployed.The re-intervention was successful and the outcome was resolved.It was further reported that one year, six months and twenty-eight days post the index procedure, the subject had an adverse event of acute respiratory failure.However, the adverse event was not related to the index procedure, not related to the study device and not related to the arteriovenous (av) access circuit.Reportedly, the subject expired and the primary cause of death was mentioned as acute respiratory failure with hypoxia.However, the relationship of the death was not related to the study device, not related to the index procedure and not related to the arteriovenous (av) access circuit.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Based on the available information, the investigation is inconclusive for the reported dissection.It was later reported that the patient experienced hypoxia and acute respiratory failure.The site reported that the patient's death was not related to the lutonix device or the procedure and not related to the arteriovenous access circuit.Based upon the available information, the definitive root cause for the dissection could not be determined.The patient's death was determined to be due to hypoxic respiratory failure and was not related to the device or the av access circuit.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14683062
Report Number3006513822-2022-00018
Device Sequence Number4855786
Product Code PRC
UDI-Device Identifier00801741135491
UDI-Public(01)00801741135491
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX3575960V
Device Lot NumberGFFR0612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American